It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Post-Traumatic Stress Disorder (PTSD) Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-26-2003, 01:04 PM   #1
Junior Member
 
Join Date: Jun 2003
Location: Ottawa
Posts: 42
KellyB HB User
Exclamation SPACINESS - Please, help!

My name is Kelly, and I am a 28 year old female living in Ontario. I work full time as an administrative assistant in a counselling office (ironically
For a year and a half now I have been feeling "spacy" -it's a rather subjective thing to try to define or explain to a doctor, but the best descriptions I've been able to come up with so far are that I feel like I am always stoned on cold medicine, or like I have the feeling you get when you're sick with a bad cold and say you feel like you're walking around in a dream. I am always tired, would love to just sleep all day, and am suffering from depression (not sure if it's because of the spaciness, or the other way
around.) I have also gained a significant amount of weight (partially, I realize, due to poor diet and lack of exercise, but it still seems excessive to me.) To date I have had many appointments with my family doctor, and have also seen an ear/nose/throat specialist, a hematologist, a rheumatologist, a neurologist, had a colonoscopy because of my constant loose stool/diahrrea (and I believe I have been officially or semi-officially diagnosed with IBS), had an upper g-i series, had my vision checked, had umpteen blood tests performed, had a head scan, have seen a counsellor on several occasions, have ceased taking birth control pills - in case they might be the culprit - and am currently taking Zoloft (tried Celexa before) for depression, as well as Lorazepam occasionally as needed. I'm also probably forgetting to list some of the specialists and procedures, since there have been sooooo many. The most recent appointment I've had was for an EEG, the results of which came back totally normal.
My question to you is, do any of you suffer from this "spaciness"? Could it be attributed to stress/anxiety/depression? Is there hope that I could overcome this (I am beginning to lose hope myself)?
I really look forward to hearing from you.
Thanks for your time,
Kelly


__________________
Kelly

 
Sponsors Lightbulb
   
Old 07-09-2003, 02:46 PM   #2
Member
 
Join Date: Apr 2002
Location: MA
Posts: 88
Subie HB User
Post

Hi Kelly,

From the sounds of your symptoms this may all be caused from stress and anxiety. Is the zoloft helping. Check out the stress & anxiety board if you haven't already.
good luck
Subie

 
Old 07-11-2003, 12:03 PM   #3
Junior Member
 
Join Date: Jun 2003
Location: Weston, Ma. USA
Posts: 34
Katieswirld HB User
Smile

Hi,
I used to get that way a lot from the medication. I am on EffexorXR and that doesn't do that to me. I have had feelings of checking out, is that what you mean? I just go away for awhile. I think it's a defense mechanism for me. I am fatiqued most of the time due to anxiety. Anxiety takes a lot out of you. Take care and I hope you get help. No other medication ever worked for me before this one.
Kath
__________________
Kath

 
Old 07-13-2003, 02:59 PM   #4
Junior Member
(male)
 
Join Date: Jul 2003
Location: webster,tx
Posts: 46
payton HB User
Post

i have recentley suffered an anxiety attack and now i feel that way alot. i think the neuro-chemistry behind an attack can lead to you feeling as you say "spacy" or detached from reality. try effexor. dont worry it will be ok you just have to realize that the chemicals in your body are a little out of wack and they will get fixed at some point either by med's or just time healing this situation.


 
Old 08-19-2003, 06:13 PM   #5
Junior Member
 
Join Date: Aug 2003
Location: USA
Posts: 48
Puckerupxox HB User
Post

Kelly

I get that too sometimes, that spacy feeling like your sorta out of sorts, I dont know what it is either, i am a nervous person myself so i know that nerves play a big part in how your body reacts to things. I dont take any medication at all and i get it from time to time, I seem to notice it more around that time of the month, I dont know if its Horomonal or not, but someone mentioned it might be since hormones are always fluctuating. I have no idea what its from but when you said u feel like ur drunk i can totally relate, it can be scary too, especially at work or doing something in public. I still dont know what it is, i have had it for about a year now.

 
Old 08-22-2003, 03:29 PM   #6
Member
(female)
 
Join Date: Jul 2003
Posts: 89
maxsam HB User
Post

I have had that spacey feeling too. I think it is a combination of things. Hormones might be one of them.

Your other symptoms really sound like hypothyroidism -underactive thyroid - symptoms are inability to concentrate, sleepiness, dry hair and skin, weight gain, feeling like it's a real effort to walk far or do exercise, palpatations. Sometimes your thyroid fluctuates and the doctor may have taken a blood sample on a good day. Find out if you have been tested for this.

I don't know how old you are but menopause also plays with your brain.

 
Old 08-26-2003, 12:17 PM   #7
Junior Member
 
Join Date: Jun 2003
Location: Ottawa
Posts: 42
KellyB HB User
Talking

I'm definitely not menopausal... I'm only 28!! LOL
But thyroid is certainly something my doctor needs to seriously look at with me.
Thanks for replying!
Kelly
__________________
Kelly

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
spaciness, head pressure feeling, high blood pressure eckounlimitd23 Anxiety 1 04-29-2009 06:41 PM
24/7 Spaciness. Which meds have helped you? junior26 Anxiety 30 04-22-2007 05:03 PM
Anyone get the spaciness and brain fog?? nate930 Addison's Disease 15 05-29-2006 07:40 AM
Spaciness PLEASE READ Summer91102 Panic Disorders 6 01-15-2005 01:03 PM
Constant spaciness, head pressure, now nausea... Desperate for help. junior26 Anxiety 57 09-07-2004 02:14 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:45 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!